MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-7-120-PTX
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # p100022/s014 the zisv6-35-125-7-120-ptx device of lot number c1294630 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a 0.014¿ diameter wire guide.The device was flushed prior to use, and pre-dilation was conducted.The patient anatomy was severely calcified and tortuous.The stent was fully deployed in the patient.On evaluation of the complaint device, it was observed that the handle was entirely disassembled.The stability sheath was cut at a location that would be inside the assembled handle.The retraction wire was separated from the stent retraction sheath (srs).There were numerous kinks in the srs, which could have occurred during transport.The customer complaint is confirmed as the retraction wire was found to be separated from stent retraction sheath.Possible causes for this occurrence could include the difficult patient anatomy or the use of a non-recommended wire guide.From customer testimony, it is known that the patient anatomy was severely calcified and tortuous.The difficult patient anatomy could have created high forces during deployment.In addition, the complaint device was advanced over a 0.014¿ diameter wire guide.The wire guide could have provided insufficient support during advancement and deployment.These factors could have caused or contributed to the difficulties during deployment and the retraction wire separating from the stent retraction sheath.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.As per the product instruction for use (ifu): ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system.¿ prior to distribution all zisv6 (zilver ptx thumbwheel) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1294630.According to information provided, the physician was able to finish the deployment of the stent, and the patient did not experience any adverse effects due to this occurrence quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
The facility was stenting the entire sfa and they successfully put two other stents (7x120 ptx) in the patient.The physician went to deploy the third stent and the thumbwheel broke.This third stent was not fully deployed and the physician was unsure how to proceed.The physician ended up taking apart the handle of the thumbwheel and was able to get the device to deploy.The physician was able to continue the procedure with the complaint device and complete the procedure.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6646061
Report Number3001845648-2017-00231
Device Sequence Number966579
Product Code NIU
UDI-Device Identifier10827002384900
UDI-Public(01)10827002384900(17)170921(10)C1294630
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZISV6-35-125-7-120-PTX
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/19/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2017
Initial Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86